Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal


TitleMilne’s volume function and vector symmetric polynomials
Author(s) Emmanuel Briand, Mercedes Rosas
TypeArticle in Journal
AbstractThe number of real roots of a system of polynomial equations fitting inside a given box can be counted using a vector symmetric polynomial introduced by P. Milne, the volume function. We provide the expansion of Milne’s volume function in the basis of monomial vector symmetric functions, and observe that only monomial functions of a particular kind appear in the expansion, the squarefree monomial functions. By means of an appropriate specialization of the vector symmetric Newton identities, we derive an inductive formula that expresses the squarefree monomial functions in the power sums basis. As a corollary, we obtain an inductive formula that writes Milne’s volume function in the power sums basis. The lattice of the sub-hypergraphs of a hypergraph appears in a natural way in this setting.
KeywordsVector symmetric functions, Zero-dimensional systems of equations, Hypergraphs
URL http://www.sciencedirect.com/science/article/pii/S074771710800148X
JournalJournal of Symbolic Computation
Pages583 - 590
NoteSpanish National Conference on Computer Algebra
Translation No
Refereed No